Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 282, NWS Charleston, SC

September 28, 2011Beaufort County, Charleston County, Colleton County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Sep 28, 2011, 2:42 AM EDT for Beaufort County, Charleston County, Colleton County, South Carolina. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 28, 2011, 2:42 AM EDT (06:42 UTC)
Expired
Sep 28, 2011, 3:30 AM EDT
In force
48 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Beaufort County, SC, Charleston County, SC, Colleton County, SC

The radar

The Charleston,SC radar (KCLX), 55 km from the middle of the area, began a volume at 06:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 28, 2:44 AM EDTTSTM WND DMGBeaufort, SCBEAUFORT COUNTY 911 CENTER REPORTED THAT A TREE WAS BLOWN DOWN ON WAIGHT STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 6.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2011-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3045 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2011-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3045 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
650 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

325 
WUUS52 KCHS 280642
SVRCHS
SCC013-019-029-280730-
/O.NEW.KCHS.SV.W.0282.110928T0642Z-110928T0730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
242 AM EDT WED SEP 28 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
  EXTREME SOUTHWESTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH
  CAROLINA...
  SOUTHEASTERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 330 AM EDT

* AT 242 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...NEAR PORT ROYAL...MOVING EAST AT 35 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  PORT ROYAL...PARRIS ISLAND...FOLLY FIELD...BENNETTS POINT...FRIPP
  ISLAND...EDISTO BEACH...EDISTO ISLAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3252 8026 3247 8035 3244 8035 3245 8037
      3249 8036 3246 8040 3249 8043 3248 8047
      3242 8046 3241 8042 3231 8043 3226 8060
      3222 8062 3214 8074 3226 8092 3234 8089
      3241 8083 3243 8085 3256 8079 3258 8025
TIME...MOT...LOC 0642Z 285DEG 29KT 3237 8065

$$
2 follow-up statements
444 
WWUS52 KCHS 280712
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
312 AM EDT WED SEP 28 2011

SCC013-019-029-280730-
/O.CON.KCHS.SV.W.0282.000000T0000Z-110928T0730Z/
CHARLESTON SC-COLLETON SC-BEAUFORT SC-
312 AM EDT WED SEP 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM EDT
FOR BEAUFORT...SOUTHEASTERN COLLETON AND EXTREME SOUTHWESTERN
CHARLESTON COUNTIES...

AT 309 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM EDISTO BEACH TO HUNTING ISLAND TO 6 MILES
SOUTHEAST OF LANDS END...OR ALONG A LINE EXTENDING FROM EDISTO BEACH
TO 13 MILES SOUTHWEST OF EDISTO BEACH TO 10 MILES EAST OF HILTON HEAD
ISLAND...MOVING EAST AT 35 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BEAUFORT...BEAUFORT MARINE CORPS AIR STATION...BENNETTS POINT...
BLUFFTON...BURTON...CALAWASSIE ISLAND...CLARENDON...DALE...EDISTO
BEACH...EDISTO ISLAND...FOLLY FIELD...FRIPP ISLAND...HILTON HEAD
AIRPORT...HILTON HEAD ISLAND...LADYS ISLAND...LAUREL BAY...LEMON
ISLAND...PARRIS ISLAND...PORT ROYAL...ROSE HILL AND SHELL POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

AT 244 AM EDT...LAW ENFORCEMENT REPORTED THAT THESE THUNDERSTORMS 
BLEW DOWN A TREE IN BEAUFORT. 

&&

LAT...LON 3252 8026 3247 8035 3244 8035 3245 8037
      3249 8036 3246 8040 3249 8043 3248 8047
      3242 8046 3241 8042 3231 8043 3226 8060
      3222 8062 3214 8074 3226 8092 3234 8089
      3241 8083 3243 8085 3256 8079 3258 8025
TIME...MOT...LOC 0711Z 285DEG 29KT 3251 8036 3233 8041
          3223 8055

$$
218 
WWUS52 KCHS 280729
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
329 AM EDT WED SEP 28 2011

SCC013-019-029-280739-
/O.EXP.KCHS.SV.W.0282.000000T0000Z-110928T0730Z/
CHARLESTON SC-COLLETON SC-BEAUFORT SC-
329 AM EDT WED SEP 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR BEAUFORT...SOUTHEASTERN
COLLETON AND EXTREME SOUTHWESTERN CHARLESTON COUNTIES WILL EXPIRE AT
330 AM EDT...

AT 327 AM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

LAT...LON 3252 8026 3247 8035 3244 8035 3245 8037
      3249 8036 3246 8040 3249 8043 3248 8047
      3242 8046 3241 8042 3231 8043 3226 8060
      3222 8062 3214 8074 3226 8092 3234 8089
      3241 8083 3243 8085 3256 8079 3258 8025
TIME...MOT...LOC 0729Z 285DEG 29KT 3247 8019 3229 8024
          3219 8038

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 2:03 AM EDT, 39 minutes earlier.

Area forecast discussion, Sep 28, 2:03 AM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
203 AM EDT WED SEP 28 2011

.SYNOPSIS...
A WEAK TROUGH OF LOW PRESSURE WILL LINGER OVER OR NEAR THE AREA
THROUGH MID WEEK...BEFORE A COLD FRONT APPROACHES THE REGION LATE
IN THE WEEK. A COOLER AND DRIER AIR MASS WILL PUSH INTO THE REGION
BEHIND THE FRONT DURING THE WEEKEND AND PERSIST INTO EARLY NEXT
WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
ISOLATED SEVERE CONVECTION ONGOING ACROSS THE FORECAST AREA IS
EVIDENCE OF THE INFLUENCE OF SHORTWAVE ENERGY THAT CONTINUES TO
ROTATE ALONG THE BASE OF THE UPPER TROUGH OVERNIGHT. MESOSCALE
BOUNDARY INTERACTIONS HAS ALLOWED THUNDERSTORMS TO INTENSIFY AND
PERSIST...SHIFTING NEARLY DUE EAST TOWARD THE COASTLINE. AS MUCH
OF THIS NOCTURNAL CONVECTION IS NOW BEING DRIVEN BY BOUNDARY
INTERACTIONS...THERE REMAINS MUCH UNCERTAINTY REGARDING COVERAGE
THROUGH THE EARLY MORNING HOURS. MOST MODEL SOLUTIONS SUGGEST A
GENERAL EASTWARD TREND OF THE MAIN STORM CELLS...WITH ISOLATED
CONVECTION POSSIBLY INITIATING OVER THE WATERS TOWARD DAYBREAK.
HAVE PREFERRED TO REMAIN RATHER GENERIC REGARDING POP TRENDS FOR
THE NEXT SEVERAL HOURS...INDICATING A SLIGHT CHANCE FOR
SHOWERS/THUNDERSTORMS OVER MUCH OF THE FORECAST AREA THROUGH THE
NEAR TERM.

CONSIDERING THAT CONVECTION COULD TEMPORARILY DISRUPT THE LOCAL
ENVIRONMENT...FOG POTENTIAL REMAINS QUITE UNCERTAIN. ALTHOUGH SOME
PATCHY FOG IS POSSIBLE IN SOME LOCATIONS DURING THE PRE DAWN
HOURS...FOG DEVELOPMENT COULD BE HIGHLY DEPENDENT ON WHETHER
THUNDERSTORMS HAVE HAD AN IMPACT. WILL THUS KEEP MENTION OF FOG
OUT OF THE FORECAST AT THIS POINT.

AT LEAST SCATTERED CLOUD COVERAGE IS EXPECTED THROUGH THE EARLY
MORNING...A COMBINATION OF DEBRIS CLOUDS FROM CONVECTION AND SOME
POTENTIAL LOW STRATUS DEVELOPMENT. HOURLY TEMPERATURES HAVE
GENERALLY BEEN ON TRACK...AND EXPECT LOWS TO RANGE IN THE LOWER
70S THIS MORNING.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY/...
A CLOSED UPPER LEVEL LOW PRESSURE SYSTEM WILL LINGER OVER THE OHIO
VALLEY ON WEDNESDAY...BEFORE WEAKENING AS IT GRADUALLY LIFTS
NORTHEAST INTO THE GREAT LAKES REGION WEDNESDAY NIGHT. MEANWHILE...A
SURFACE TROUGH WILL REMAIN IN PLACE INLAND OF THE FORECAST AREA MOST
OF THE DAY...BEFORE SHIFTING TOWARD THE COAST LATE. DEEP
MOISTURE...SHORT WAVE ENERGY PASSING ALOFT WITHIN THE BASE OF THE
UPPER LEVEL LOW...AND MESOSCALE BOUNDARY INTERACTIONS WILL SUPPORT A
CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS THE AREA...MAINLY
WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. A CONTINUED WARM
SOUTHERLY FLOW AHEAD OF THE TROUGH WILL SUPPORT HIGH TEMPERATURES
ABOVE NORMAL ONCE AGAIN WITH UPPER 80S PREDOMINANT ACROSS MOST OF
THE AREA. A SLIGHT COOLING TREND WILL START TO TAKE PLACE WEDNESDAY
NIGHT AS CLEARING BEGINS TO DEVELOP AS THE FLOW SHIFTS OFFSHORE.

THE UPPER LOW WILL OPEN UP INTO A TROUGH ON THURSDAY AS IT LIFTS
NORTHEAST INTO NEW ENGLAND AND EVENTUALLY GETS ABSORBED BY ANOTHER
LOW DROPPING ACROSS THE GREAT LAKES REGION. A WEAK COLD FRONT
ASSOCIATED WITH THE WEAKENING UPPER LEVEL TROUGH WILL SWING THROUGH
THE AREA ON THURSDAY...USHERING IN A DRIER AIR MASS WITHIN A WESTERLY
FLOW. THERE IS A LOW PROBABILITY FOR SHOWERS NEAR THE IMMEDIATE
COAST THURSDAY MORNING...BUT OVERALL CLEARING AND RAIN FREE
CONDITIONS ARE EXPECTED DURING THE DAY. HIGHS ON THURSDAY WILL
REMAIN ABOVE NORMAL...GENERALLY IN THE UPPER 80S...WITH A DOWNSLOPE
FLOW BECOMING MORE OF A FACTOR THAN THE WEAK COLD AIR ADVECTION
ALOFT. TEMPERATURES THURSDAY NIGHT WILL DROP SLIGHTLY BELOW NORMAL
WITH GOOD RADIATIONAL COOLING CONDITIONS EXPECTED.

UPPER LEVEL TROUGHING WILL EXPAND SOUTHWARD ACROSS THE EASTERN U.S.
ON FRIDAY...WHILE AT THE SURFACE A REINFORCING COLD FRONT APPEARS TO
APPROACH FROM THE NORTHWEST. LIMITED MOISTURE WILL KEEP RAIN FREE
CONDITIONS IN PLACE ON FRIDAY. A LACK OF ANY SIGNIFICANT COLD AIR
ADVECTION WILL ALSO KEEP TEMPERATURES ABOVE NORMAL BUT SLIGHTLY
COOLER THAN PREVIOUS DAYS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
NUMERICAL MODELS SHOW RATHER STRONG DYNAMICS ON SATURDAY...AS THE
ELONGATED UPPER TROUGH CROSSES THE EAST COAST. COLD AND DRY HIGH
PRESSURE WILL MAKE A STRONGER PUSH SOUTHEAST INTO THE
REGION...INITIATING ROBUST COLD ADVECTION ACROSS THE MID ATLANTIC
AND SOUTHEAST STATES. WHETHER THIS DEVELOPMENT COULD BE CONSIDERED
ANOTHER FRONTAL PASSAGE IS STILL UNCERTAIN...HOWEVER THE MOST
CONSIDERABLE TEMPERATURE CHANGE IS EXPECTED TO OCCUR OVER THE
WEEKEND. HIGH TEMPERATURES COULD BE SUPPRESSED IN THE 70S WITHIN
NORTH/NORTHEAST FLOW AND UNDER ABUNDANT SUNSHINE. BELOW NORMAL LOW
TEMPERATURES IN THE 50S BOTH SATURDAY AND SUNDAY NIGHT WILL BE
THE COMBINED RESULT OF COLD ADVECTION AND DECENT RADIATIONAL
COOLING UNDER CLEAR SKIES AND DIMINISHING NOCTURNAL WINDS.

COLD ADVECTION WILL DIMINISH MONDAY AND TUESDAY AS THE CENTER OF
HIGH PRESSURE SHIFTS DIRECTLY OVER THE REGION. THIS WILL ALLOW
TEMPERATURES TO MODERATE SLIGHTLY...WHILE STILL REMAINING A
DEGREE OR TWO BELOW SEASONAL NORMALS. RAIN FREE WEATHER IS
EXPECTED TO CONTINUE INTO EARLY NEXT WEEK.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
MAIN CONCERN FOR THE FIRST 6 HOURS OF THE TAF WILL BE ANY VSBY
REDUCTIONS TOWARD DAYBREAK. MODEL GUIDANCE DOES NOT SUGGEST
SIGNIFICANT VSBYS LIMITATIONS...AND SREF PROBABILITIES ARE NOT
INDICATIVE OF MUCH FOG DEVELOPMENT. WINDS HAVE DIMINISHED AWAY
FROM THE INFLUENCES OF ONGOING EARLY MORNING CONVECTION...AND WITH
DECENT LOW LEVEL MOISTURE LINGERING...CANNOT RULE OUT AT LEAST
MVFR VSBYS DURING THE PRE-DAWN HOURS. HESITATE TO INDICATE VSBYS
ANY LOWER THAN MVFR...AS NEITHER TERMINAL RECEIVED MUCH RAIN
TUESDAY AFTERNOON. WILL CONTINUE TO MONITOR TRENDS AND ADJUST AS
NECESSARY.

LATEST RADAR TRENDS SUGGEST THAT THE ISOLATED SEVERE THUNDERSTORMS
SHOULD REMAIN AWAY FROM THE TERMINALS EARLY THIS MORNING. ANOTHER
ROUND OF CONVECTION IS POSSIBLE AGAIN THIS AFTERNOON...AS UPPER
LEVEL ENERGY CONTINUES TO IMPACT THE AREA. WILL INCLUDE CB IN BOTH
TAFS AFTER 18Z...YET SUBSEQUENT SHIFTS MAY NEED TO INDICATE
EARLIER THUNDER POTENTIAL ONCE DAYTIME CONVECTIVE TRENDS BECOME
MORE EVIDENT. HAVE MAINTAINED VFR CONDITIONS AFTER DAYBREAK...HOWEVER
VSBYS AND CIGS WILL LIKELY BE REDUCED WITHIN ANY CONVECTION LATER
TODAY.

EXTENDED AVIATION OUTLOOK...PERIODS OF MVFR OR LOWER CIGS/VSBYS WILL
BE POSSIBLE AT TIMES THROUGH THURSDAY MORNING DUE TO ISOLATED TO
SCATTERED SHRA/TSRA DURING THE AFTERNOON/EVENING HOURS AND LATE
NIGHT/EARLY MORNING FOG/STRATUS. OTHERWISE...VFR CONDITIONS SHOULD
PREVAIL.

&&

.MARINE...
THE PRESSURE PATTERN ACROSS THE WATERS WILL FAVOR SOUTH TO SOUTHWEST
WINDS AROUND 10 TO 15 KT. SEAS HAVE DECREASED OVER THE LAST 24
HOURS OR SO...ALTHOUGH THERE IS STILL A SWELL COMPONENT AROUND 3 FT
AND 11 SECONDS BEYOND 20 NM. SWELL WILL BE PERSISTENT THROUGHOUT
THE OVERNIGHT BUT WILL BE ON THE DECREASING TREND BY WEDNESDAY
MORNING.

SOUTH TO SOUTHWEST FLOW WILL PREVAIL ON WEDNESDAY...THEN VEER TO THE
WEST ON THURSDAY AS A COLD FRONT SHIFTS INTO THE REGION. MODERATE
WEST FLOW WILL PREVAIL THROUGH FRIDAY...UNTIL A SECONDARY COLD
FRONT INITIATES STRONG COLD ADVECTION ACROSS THE REGION THROUGH
THE WEEKEND. WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW ADVISORY
LEVELS THROUGH AT LEAST FRIDAY. ONCE STRONG HIGH PRESSURE BUILDS
FROM THE NORTHWEST AND PUSHES THE COLDER AIR MASS INTO THE FORECAST
AREA LATE FRIDAY INTO SATURDAY...WINDS WILL QUICKLY VEER TO THE
NORTH/NORTHEAST AND SURGE DOWN THE COAST. SMALL CRAFT ADVISORIES MAY
BE NEEDED FOR PORTIONS OF THE WATERS DURING THIS PERIOD FOR BOTH
WINDS AND SEAS.

RIP CURRENTS...A MODERATE RISK FOR RIP CURRENTS WILL BE MAINTAINED
FOR ALL BEACHES WEDNESDAY DUE TO ONGOING TIDAL AND LUNAR INFLUENCES
AS WELL AS A PERSISTENT 3 FT/9-11 SECOND SWELL.

&&

.TIDES/COASTAL FLOODING...
ASTRONOMICAL HIGH TIDES WILL CONTINUE THROUGHOUT THE WEEK...AND
AIDED BY OCCASIONAL INCREASES IN ONSHORE WINDS AND A LITTLE HIGHER
THAN NORMAL SURF...SHALLOW COASTAL FLOODING IS POSSIBLE...ESPECIALLY
ALONG THE SOUTH CAROLINA COAST.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Sep 27, 4:06 PM EDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
406 PM EDT TUE SEP 27 2011

AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-
SCZ040-042>045-047-052-281000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
406 PM EDT TUE SEP 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ117-119-139-141-SCZ048>051-281000-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
406 PM EDT TUE SEP 27 2011

...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH WEDNESDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

COASTAL FLOODING...ELEVATED TIDES WILL CONTINUE THROUGH THE WEEK
ACROSS NORTH COASTAL GEORGIA AND SOUTH COASTAL SOUTH CAROLINA.
COASTAL FLOOD ADVISORIES MAY EVENTUALLY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 27, 11:48 PM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1148 PM EDT TUE SEP 27 2011

GAZ099-100-114-115-280430-
BULLOCH-CANDLER-EVANS-TATTNALL-
1148 PM EDT TUE SEP 27 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
BULLOCH AND CANDLER COUNTIES THROUGH 1230 AM EDT...

AT 1144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR COLLINS...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BELLVILLE...CLAXTON...COLLINS...HAGAN...MANASSAS...PULASKI AND
REGISTER...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3244 8191 3220 8174 3211 8206 3226 8217
TIME...MOT...LOC 0349Z 241DEG 16KT 3222 8206
Special weather statement, Sep 27, 11:57 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1157 PM EDT TUE SEP 27 2011

GAZ087-088-099-100-280430-
BULLOCH-CANDLER-JENKINS-SCREVEN-
1157 PM EDT TUE SEP 27 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...JENKINS...
BULLOCH AND CANDLER COUNTIES THROUGH 1230 AM EDT...

AT 1153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR FOUR POINTS...MOVING EAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALTMAN...CAPTOLO...DOVER...HOPEULIKIT...MIDDLEGROUND...PORTAL...ROCKY
FORD...SCARBORO...SYLVANIA AND WOODCLIFF...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. IF TIME
PERMITS...UNPLUG COMPUTERS...TELEVISION SETS...CABLE MODEMS AND OTHER
HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE
DAMAGED BY NEARBY LIGHTNING STRIKES.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3280 8159 3249 8157 3254 8205 3255 8205
      3255 8203 3261 8201 3264 8206 3272 8206
TIME...MOT...LOC 0357Z 269DEG 23KT 3263 8195
Local storm report, Sep 28, 12:11 AM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1211 AM EDT WED SEP 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1146 PM     HAIL             MARTIN                  33.07N  81.48W
09/27/2011  E0.50 INCH       ALLENDALE          SC   TRAINED SPOTTER

&&

EVENT NUMBER CHS1100977

04
Special weather statement, Sep 28, 12:22 AM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1222 AM EDT WED SEP 28 2011

GAZ087-088-100-101-280500-
BULLOCH-EFFINGHAM-JENKINS-SCREVEN-
1222 AM EDT WED SEP 28 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...JENKINS...
BULLOCH AND EFFINGHAM COUNTIES THROUGH 100 AM EDT...

AT 1220 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR PORTAL...MOVING EAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BROOKLET...CAPTOLO...DOVER...GEORGIA SOUTHERN...HOPEULIKIT...
HUNTERS...LEEFIELD...MIDDLEGROUND...NEWINGTON...OLIVER...PORTAL...
ROCKY FORD...STATESBORO...STILSON AND WESTSIDE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
NICKEL SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3267 8147 3229 8153 3247 8196 3271 8197
TIME...MOT...LOC 0422Z 282DEG 16KT 3255 8189
Special weather statement, Sep 28, 12:27 AM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1227 AM EDT WED SEP 28 2011

GAZ088-SCZ040-280515-
ALLENDALE-SCREVEN-
1227 AM EDT WED SEP 28 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND ALLENDALE
COUNTIES THROUGH 115 AM EDT...

AT 1224 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BURTONS FERRY LANDING...MOVING NORTHEAST
AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BURTONS FERRY LANDING...ALLENDALE...APPLETON...MARTIN...MILLETT...
SEIGLING...SYCAMORE AND ULMER...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3304 8157 3305 8157 3308 8162 3310 8162
      3316 8154 3311 8136 3312 8119 3304 8109
      3284 8154 3298 8166
TIME...MOT...LOC 0427Z 243DEG 19KT 3297 8153
Local storm report, Sep 28, 2:02 AM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
202 AM EDT WED SEP 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 AM     HAIL             3 N STATESBORO          32.49N  81.77W
09/28/2011  E1.00 INCH       BULLOCH            GA   PUBLIC

&&

EVENT NUMBER CHS1100978

04

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 8:11 PM EDTSpecial Weather StatementCHSBerkeley, Dorchester34 min
Sep 27, 8:31 PM EDTSpecial Weather StatementCHSBerkeley29 min
Sep 27, 8:34 PM EDTSpecial Weather StatementCHSColleton26 min
Sep 27, 8:49 PM EDTSpecial Weather StatementCHSBerkeley26 min
Sep 27, 11:38 PM EDTSpecial Weather StatementCHSAllendale52 min
Sep 28, 12:27 AM EDTSpecial Weather StatementCHSAllendale48 min
Sep 28, 12:45 AM EDTSevere Thunderstorm WarningCHSAllendale, Hampton60 min
Sep 28, 1:16 AM EDTSevere Thunderstorm WarningCHSHampton, Jasper59 min
Sep 28, 1:42 AM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper63 min
Sep 28, 4:24 AM EDTCoastal Flood AdvisoryCHS7 hr
Sep 28, 7:17 AM EDTSpecial Weather StatementCHSBerkeley43 min
Sep 28, 3:27 PM EDTSpecial Weather StatementCHSBerkeley48 min
Sep 28, 4:02 PM EDTSpecial Weather StatementCHSAllendale28 min
Sep 28, 4:12 PM EDTSpecial Weather StatementCHSGeorgetown48 min
Sep 28, 4:14 PM EDTSpecial Weather StatementCHSAllendale31 min
Sep 28, 4:56 PM EDTSpecial Weather StatementCHSBerkeley49 min
Sep 28, 5:08 PM EDTAreal Flood AdvisoryCHSCharleston32 min
Sep 28, 5:14 PM EDTSpecial Weather StatementCHSBamberg46 min
Sep 28, 5:23 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester67 min
Sep 28, 6:22 PM EDTSevere Thunderstorm WarningCHSBerkeley, Dorchester53 min
Sep 28, 7:49 PM EDTSpecial Weather StatementCHSBerkeley26 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.